Virginia, 2012Hail and Damaging Winds in Virginia, August 5, 2012
August 5, 2012 · NWS LWX · 4 events in 3 counties and zones
A cold front moved eastward through the Mid Atlantic in the evening. Ample amounts of instability and moisture combined to cause severe thunderstorms with damaging winds and hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved eastward through the Mid Atlantic in the evening. Ample amounts of instability and moisture combined to cause severe thunderstorms with damaging winds and hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 5, 8:42 AM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 5, 8:42 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
942 AM EDT SUN AUG 5 2012
.SYNOPSIS...
A COLD FRONT WILL PUSH EAST FROM THE GREAT LAKES TODAY...AND
THROUGH THE MID-ATLANTIC TONIGHT AND MONDAY MORNING. WEAK HIGH
PRESSURE WILL BUILD OVER THE REGION MONDAY NIGHT AND TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE MODIFIED 12Z RAOB SHOWS MODEST LAPSE RATES FOR THE AFTERNOON.
SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED ACROSS THE AREA BUT AS
IN PREVIOUS FORECASTS...BELIEVE THE BEST POTENTIAL FOR SEVERE
ACTIVITY TO BE IN THE EVENING HOURS WITH THE ARRIVAL OF A LOW-LEVEL
JET. THIS MORNING AND INTO THE EARLY AFTERNOON HOURS SHOULD REMAIN
DRY ESPECIALLY FOR AREAS EAST OF THE BLUE RIDGE.
HIGH CIRRUS OVER THE EASTERN PORTION OF THE CWA WILL MOVE OFFSHORE
THROUGH THE DAY ALLOWING TEMPS TO CLIMB INTO THE LOW 90S. THIS WILL
ALLOW SUFFICIENT INSTABILITY OF AROUND 2500 J/KG TO DEVELOP THROUGH
THE DAY. THE ARRIVAL OF THE LOW-LEVEL JET AND AN UPPER-LEVEL TROUGH
SKIRTING TO THE NORTH OF THE AREA COULD PROVIDE ENOUGH LIFT TO
TRIGGER WIDESPREAD SHOWERS AND THUNDERSTORMS SOME OF WHICH COULD BE
SEVERE. THE BIGGEST THREAT RIGHT NOW LOOKS TO BE FROM STRONG WINDS
MIXING DOWN TO THE SURFACE. HOWEVER...THE LACK OF A MID-LEVEL DRY
LAYER THIS AFTN WILL SOMEWHAT LIMIT THE THREAT OF DAMAGING WET
MICROBURST. INTRUSION OF MID-LVL DRY AIR LOOKS TO HOLD OFF UNTIL
MID-DAY TOMORROW AFTER THE ACTUAL PASSAGE OF THE FRONT OVERNIGHT.
LOCALIZED FLASH FLOODING WILL REMAIN A POSSIBILITY WITH PRECIP THIS
AFTERNOON AND EVENING. THE SOUNDING SHOWS PWATS AROUND 1.8
INCHES...AND IS FCST TO REACH 2 INCHES THIS EVE. IF A LINE OF
SHOWERS AND THUNDERSTORMS DEVELOPS...TRAINING OF HEAVY PRECIP OVER
THE SAME AREAS COULD PRODUCE LOCALIZED FLASH FLOODING. THE BEST
CHANCE FOR THIS WILL BE WEST OF THE BLUE RIDGE IN THE AFTERNOON. DO
NOT THINK A WATCH IS NECESSARY AT THIS POINT AS THE MAJORITY OF THE
FORCING WILL ARRIVE TO THE AREA IN THE EVENING AND COINCIDE WITH AN
INCREASE IN STORM MORTION.
PREVIOUS DISCUSSION...
TSTM POTENTIAL E OF THE MTNS WILL INCREASE STEADILY
HEADING INTO THE EVE HRS...AND ESPECIALLY TOWARD THE LATE NIGHT AS
CONVECTIVE LINES FROM THE OHIO VLY BEGIN TO CROSS THE APLCNS.
THOUGH THE LOW PRESSURE SYSTEM WILL BE WEAKENING AS A WHOLE AND
THE BEST FORCING WILL STAY W/ THE LOW /OVER THE GREAT LAKES-SRN
CANADA/...THERE WILL STILL BE SUFFICIENT FORCING TO REDEVELOP OR
MAINTAIN CONVECTIVE COMPLEXES PUSHING INTO THE CWA LATER THIS
EVE...THOUGH IT IS UNCERTAIN WHETHER RELATIVE STORM STRENGTH WILL
BE MAINTAINED ACROSS THE ENTIRE AREA. LOCALIZED HEAVY RAIN MAY
CREATE FLASH- FLOODING IF CELLS TRAIN OVER THE SAME AREA FOR TOO
LONG...AND THE STEEP LAPSE RATES WILL CREATE THE POTENTIAL FOR
LARGE HAIL AS WELL.
SCATTERED SHOWERS AND A FEW ISOLATED TSTMS WILL CONTINUE TO STREAM
IN ACROSS THE AREA OVERNIGHT...AS THERE WILL BE A RELATIVELY LARGE
AREA BETWEEN THE EXITING CONVECTION AND THE INCOMING COLD FRONT.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
AT START OF PD...SFC CDFNT SHUD BE STRETCHED ACRS THE DELMARVA/METRO
DC/SRN WVA...AND INTO CENTRL TN. WL BE KEEPING LKLY POPS SE OF FNT
DUE TO MOIST PLUME /PWAT 2.0-2.5 IN/ IN AMS W/ DEWPTS AOA 70F.
DURING THE DAY MON...BEST CAA WL RESIDE ACRS NEW ENGLND/SERN
NYS/NERN PA. MEANWHILE H5 TROF FLATTENS ACRS NERN CONUS AND ADJCNT
CNDA. THIS WL CAUSE ORIENTATION OF SFC FNT TO PIVOT...AND FWD MVMT
WL SLOW. WITH THAT IN MIND... IT/LL BE TOUGH TO PUSH TSRA S OF
CWFA...SPCLY SERN SXNS. BKN CLDS AND CHC POPS HANG ON SE OF
NAK-NYG-CHO THRUT THE DAY.
AFTER BLDG EWD...SFC RDG WL EVENTUALLY EXPAND SWD MON NGT...WHICH WL
BE SUFFICIENT TO GRDLY PUSH CNVCTN SE OF CWFA DUE TO INCRSG
SUBSIDENCE AND ADVECTION OF UPR 50S-MID 60S DEWPTS...ASSISTED BY
DIURNAL TRENDS. THIS RELATIVE BENIGN PD SHUD EXTEND THRU THE DAY
TUE.
MOS TEMPS DEPICT A BIT OF SPREAD FOR PDS 3 AND 4. HV SHADED MAXT
DOWN MON IN ANTICIPATION OF CLDCVR/PCPN FLLWD BY CAA/DRIER DEWPT
ADVCTN. THOSE LATTER CHARACTERISTICS SUPPORT GOING LWR FOR MON NGT
MIN-T TOO. TUE MOS MAXT MORE CONSISTENT AND NEAR CLIMO. BLEND
ACCEPTED.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LARGE-SCALE PATTERN WILL FEATURE UPPER RIDGE BUILDING OVER THE GREAT
BASIN REGION AND THE WRN AND CENTRAL ATLANTIC...WHILE TROUGHING
DEVELOPS OVER THE ERN HALF OF THE CONUS. ACCORDINGLY...THE
MID-ATLANTIC REGION WILL BE DISPLACED FROM THE INTENSE HEAT BUT TOO
FAR SOUTH OF THE JET STREAM TO SEE A RELIEF FROM THE TYPICAL SUMMER
HEAT AND HUMIDITY THRU THE END OF THE WEEK.
DIFFUSE FRONTAL BOUNDARY WILL GRADUALLY LIFT NWD THRU THE AREA
WED AND THU IN RESPONSE TO DEVELOPING SLY FLOW BETWEEN THE GREAT
LAKES TROUGH AND BERMUDA HIGH. FROPA WILL BE MARKED BY A RETURN OF
THE HUMIDITY AND SEASONABLY WARM HIGHS IN THE LOW TO MID 90S.
LONGWAVE TROUGH IS FCST TO SHARPEN LATE IN WEEK AS AN UPPER LOW DIGS
SEWD OVER THE GREAT LAKES. BETTER CHANCES FOR SHOWERS AND STORMS FRI
AND SAT AS THE LOW AND ASSOCIATED COLD FRONT APPROACH FROM THE WEST.
THERE ARE CONSIDERABLE DIFFERENCES REGARDING TIMING OF FROPA. PREFER
A SLOWER SOLUTION GIVEN AMPLIFYING PATTERN THIS TIME OF YEAR.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
A LARGE CONVECTIVE LINE HAS ALMOST COMPLETELY DISSIPATED ACROSS OHIO
NOW MOVING INTO ERN PA. ONLY A LARGE AREA OF UPPER DEBRIS WILL SLIDE
OVER THE MID ATLC INTO THE PREDAWN HRS. CLEARING SKIES FOR A FEW HRS
AFTER THAT...TILL LATER THIS MRNG - BUT SFC WINDS WILL INCREASE. A
STEADY 10-15KT SSWLY FLOW WILL DEVELOP BY MID MRNG...GUSTING 20-25KT
AT TIMES. ISOLATED SHOWERS ARE EXPECTED TO SLIDE ACROSS THE AREA
THIS AFTN...BUT MORE ACTIVITY WILL MOVE IN DURING THE EVE. MUCH OF
THE ACTIVITY WILL BE CENTERED AROUND THE LATE NIGHT HRS AND THRU THE
OVERNIGHT.
COLD FRONT WILL GRADUALLY MOVE THRU MON MRNG. SHRA/TSRA EXPECTED
WITH FROPA. TEMPORARY VSBY RESTRICTIONS POSSIBLE IN STORMS. CLOUD
COVER WILL MITIGATE IMPACT OF FOG ERY MON MRNG. CONVECTION MAY
REDEVELOP NEAR OR JUST SE OF CHO/DCA ERY MON AFTN...DEPENDING ON
TIMING OF FROPA.
GENERALLY VFR CONDITIONS EXPECTED MIDWEEK...ALTHOUGH A FEW STORMS
/MAINLY NEAR SRN AND ERN TERMINALS/ MAY DEVELOP DURING THE AFTN HRS
EACH DAY WED AND THU.
&&
.MARINE...
SLY CHANNELING CONTINUES UP THE MAIN STEM OF THE MD BAY...W/ LOW END
SCA GUSTS STILL APPEARING ACROSS THESE AREAS. SHOWERS/TSTMS WILL BE
POSSIBLE LATER TODAY...MAINLY LATE TONIGHT. STRONG/SVR WIND GUSTS
EXPECTED AS THESE STORMS MOVE ACROSS THE I-95 CORRIDOR AND TOWARD
THE CHESAPEAKE BAY/POTOMAC RIVER.
COLD FRONT PASSES THRU THE WATERS MON. A FEW STORMS MAY IMPACT THE
WATERS MON...ESPECIALLY OVER THE SRN MARINE ZONES. STORMS COULD
WARRANT SMW/S. A WEAKENING PRESSURE GRADIENT NEAR AND BEHIND THE
FRONT WILL YIELD LIGHTER WINDS MON THRU MIDWEEK. SCA NOT EXPECTED
DURING THIS TIME.
&&
.TIDES/COASTAL FLOODING...
LOWER PORTIONS OF THE MD BAY HAVE SEEN POSITIVE DEPARTURES DROP TO
UNDER A HALF-FOOT...WHILE THE MID/UPPER BAY AND THE UPPER TP RVR
HAVE SLIGHTLY INCREASED FROM THE STEADY SLY WIND CHANNELING EFFECTS.
STILL NOT EXPECTING MINOR COASTAL FLOODING THRESHOLDS TO BE REACHED
DURING THE NEXT H.T. CYCLE LATER THIS MRNG/EARLY AFTN. STRONGER
WINDS WILL RETURN FOR THE DAYTIME HRS HOWEVER...WHICH MAY HELP TO
BRING DEPARTURES HIGH ENOUGH FOR MINOR CF ALONG THE SENSITIVE AREAS
OF THE BAY/TP RVR FOR THE LATE NIGHT H.T. CYCLE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ530-
531-535-536-538-539.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ532>534-537-
540>543.
&&
SYNOPSIS...HTS
NEAR TERM...CJL/GMS
SHORT TERM...HTS
LONG TERM...JRK
AVIATION...JRK/GMS/HTS
MARINE...JRK/GMS/HTS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 5, 9:27 AM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1027 AM EDT SUN AUG 5 2012
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
061000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1027 AM EDT SUN AUG 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING MAY BECOME SEVERE.
THE PRIMARY SEVERE THREAT WILL BE LOCALLY DAMAGING WINDS...BUT A
FEW STORMS MAY PRODUCE LARGE HAIL. ADDITIONALLY...HEAVY DOWNPOURS
MAY LEAD TO LOCALIZED FLASH FLOODING.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY FOR THE ENTIRE
MARYLAND PORTION OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER.
THE SMALL CRAFT ADVISORY CONTINUES INTO TONIGHT FOR THE MIDDLE AND
LOWER MARYLAND BAY...AND LOWER TIDAL POTOMAC.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY AND THIS EVENING.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-061000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1027 AM EDT SUN AUG 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY BECOME SEVERE.
THE PRIMARY SEVERE THREAT WILL BE LOCALLY DAMAGING WINDS...BUT A
FEW STORMS MAY PRODUCE LARGE HAIL. ADDITIONALLY...HEAVY DOWNPOURS
MAY LEAD TO LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY AND THIS EVENING.
In the hours before
Special weather statement, Aug 5, 12:30 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
130 PM EDT SUN AUG 5 2012
VAZ027>031-051800-
SHENANDOAH VA-WARREN VA-CLARKE VA-PAGE VA-FREDERICK VA-
130 PM EDT SUN AUG 5 2012
...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH...WARREN...CLARKE...PAGE
AND FREDERICK COUNTIES...
AT 129 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF FISHERS HILL TO 4 MILES WEST OF
MAURERTOWN TO 5 MILES WEST OF HARMONY...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE STRASBURG AND FRONT ROYAL.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3906 7806 3886 7818 3873 7841 3887 7873
3894 7861 3905 7851
TIME...MOT...LOC 1729Z 287DEG 21KT 3906 7846 3893 7851
3885 7865Special weather statement, Aug 5, 12:45 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
145 PM EDT SUN AUG 5 2012
VAZ028-031-WVZ052-053-051815-
CLARKE VA-JEFFERSON WV-BERKELEY WV-FREDERICK VA-
145 PM EDT SUN AUG 5 2012
...STRONG THUNDERSTORMS TO AFFECT CLARKE...JEFFERSON...BERKELEY AND
FREDERICK COUNTIES...
AT 145 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CROSS JUNCTION TO 5 MILES SOUTH OF HIGH VIEW MANOR...
MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE WINCHESTER...STEPHENS CITY...MILLWOOD
PIKE...GREENWOOD...INWOOD AND BERRYVILLE.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE STORMS. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORMS HAVE PASSED.
&&
LAT...LON 3908 7796 3907 7833 3910 7834 3909 7838
3910 7840 3935 7830 3937 7791
TIME...MOT...LOC 1745Z 257DEG 27KT 3932 7824 3909 7830Thunderstorm Wind, Winchester (C)
- When
- August 5, 12:57 PM EST
- Where
- Winchester (C) County, 4.22 mi N of Winchester
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.191, -78.165
Tree limb onto power lines. Lines brought down near 100 block of W North Ave.
Thunderstorm Wind, Winchester (C)
- When
- August 5, 12:59 PM EST
- Where
- Winchester (C) County, 2.13 mi NNE of Winchester
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.160, -78.161
Tree knocked down onto Guardrail of I-81 south bound near mile marker 313.
Thunderstorm Wind, Fauquier
- When
- August 5, 3:33 PM EST
- Where
- Fauquier County, 0.74 mi WNW of Warrenton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.723, -77.793
Multiple trees and tree limbs down from strong thunderstorm winds from Warrenton Northward.
Hail, Culpeper
- When
- August 5, 4:07 PM EST
- Where
- Culpeper County, 2.29 mi NNE of Boston
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.562, -78.119
Quarter size hail reported by spotter near Rappahannock-Culpeper County Line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike and Heavy Rain in Florida, August 5 to 6, 20122 deaths · 10 events
- Rip Currents in Michigan, August 5, 20122 deaths · 2 events
- Damaging Winds and Lightning Strikes in Pennsylvania, August 5, 20121 death · 8 injured · $5,000 · 52 kt wind · 13 events
- Damaging Wind in Texas, August 5, 20121 death · 1 event
- Hail and Damaging Winds in Arkansas, August 5 to 7, 20121 injured · $2.7 million · 1 in hail · 24 events
- Flash Flooding and Damaging Wind in Tennessee, August 5, 20121 injured · $5.1 million · 50 kt wind · 9 events
- Damaging Winds in New York, August 5, 2012$289,000 · 59 kt wind · 25 events
- Flash Flooding in Kentucky, August 5, 2012$221,000 · 3 events
- Wildfire in Utah, August 5 to 12, 2012$215,000 · 1 event
- Tornado in Ohio, August 5, 2012$150,000 · EF0 · 1 event
- Flash Flood in New Mexico, August 5, 2012$150,000 · 1 event
- Flood and Damaging Winds in Massachusetts, August 5, 2012$69,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 407853, 407854, 407856, 407857.